MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG VENOVO VENOUS STENT SYSTEM

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG VENOVO VENOUS STENT SYSTEM
Model Number VENUL16160
Medical Device Problem Codes Entrapment of Device (1212); Fracture (1260); Material Deformation (2976)
Health Effect - Clinical Code Extravasation (1842)
Date of Event 08/19/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation, however image was provided for review.The investigation of the reported event is currently underway.(expiry date: 05/2022).
 
Event or Problem Description
It was reported that during a stent placement procedure in left iliac vein via right internal jugular vein approach, the stent allegedly fractured and mangled.The current status of patient is unknown.
 
Additional Manufacturer Narrative
H10: manufacturing review: the lot history record of this lot was reviewed with special attention to the manufacturing and inspection of this product, and the product was found to have met the specification prior to shipment.Investigation summary: the returned sample was investigated but a deficiency leading to or indicating stent fracture or deformation could not be found.X-ray images were provided demonstrating the placed stent in the iliac vein entrapped with another stent and demonstrating strut deformation.A strut fracture could not be visualized, which led to a confirmed result for entrapment.Based on the information available the event is confirmed for entrapment with the previously placed stent; a stent fracture could not be identified.A definite root cause could not be determined.Labeling review: the relevant labeling supplied with this product was reviewed.Even though the cause for the problem occurred could not be determined, potential contributing factors were found to be addressed in the ifu.E.G.The ifu states: "recrossing a partially or fully deployed stent with adjunct devices must be performed with caution.", and "if excessive force is felt during stent deployment, do not force the delivery system.Remove the delivery system and replace with a new unit." regarding pta the ifu state: "predilation of chronic lesions with a balloon dilatation catheter is recommended.", and "post stent expansion with a balloon dilatation catheter is recommended.If performed, select a balloon catheter that matches the size of the reference vessel, but that is not larger than the stent diameter itself." stent fracture was found addressed as a potential adverse event that may occur.H10: d4 (expiry date: 05/2022), g4 h11: h6 (result, conclusion) h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
VENOVO VENOUS STENT SYSTEM
Common Device Name
VENOVO VENOUS STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstrasse 6
karlsruhe 76227
GM  76227
MDR Report Key10526679
Report Number9681442-2020-00197
Device Sequence Number17037948
Product Code QAN
UDI-Device Identifier00801741103681
UDI-Public(01)00801741103681
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P180037
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVENUL16160
Device Catalogue NumberVENUL16160
Device Lot NumberANES3048
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/09/2020
Initial Date Received by Manufacturer 08/19/2020
Supplement Date Received by Manufacturer09/23/2020
Initial Report FDA Received Date09/14/2020
Supplement Report FDA Received Date10/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR